Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Wakefield, VA

June 5, 20165 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 5, 2016, 8:11 PM EDT for 5 counties in Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 8:11 PM EDT (00:11 UTC)
Expired
Jun 5, 2016, 8:45 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brunswick County, VA, City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 57 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:15 PM EDTTSTM WND DMGFreeman, VATREES DOWNED ALONG US 58 FROM FREEMAN TO EMPORIA CITY LIMITS
Jun 5, 8:20 PM EDTTSTM WND DMGEmporia, VANUMEROUS TREES DOWNED SOUTH SIDE OF CITY LIMITS...SOUTH OF JEFFERSON ST. POWER ALSO OUT IN THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

369 
WUUS51 KAKQ 060011
SVRAKQ
VAC025-081-175-183-595-060100-
/O.NEW.KAKQ.SV.W.0046.160606T0011Z-160606T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
811 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...
  SOUTHEASTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN SOUTHAMPTON COUNTY IN SOUTHEASTERN VIRGINIA...
  SOUTHWESTERN SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...
  THE CITY OF EMPORIA IN SOUTHEASTERN VIRGINIA...

* UNTIL 900 PM EDT

* AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PURDY TO NEAR RADIUM TO NEAR BARLEY...MOVING
  EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EMPORIA AROUND 815 PM EDT. 
  JARRATT...CLARESVILLE AND GREEN PLAIN AROUND 820 PM EDT. 
  BOYKINS AROUND 835 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LANES
CORNER...EDGERTON...GRIZZARD...FIELDS CROSSROADS...BRANCHVILLE...ANTE...
SLATES CORNER...TRIPLET...HILDA AND PLEASANT SHADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT...7 5 7...8 9 9...2 4 1 5.

&&

LAT...LON 3686 7766 3690 7765 3688 7765 3687 7764
      3689 7763 3688 7762 3700 7739 3655 7719
      3654 7777 3676 7785
TIME...MOT...LOC 0010Z 256DEG 57KT 3677 7765 3669 7761 3660 7764 

HAIL...<.75IN
WIND...60MPH
 
$$

05
2 follow-up statements
713 
WWUS51 KAKQ 060026
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT SUN JUN 5 2016

VAC025-060035-
/O.CAN.KAKQ.SV.W.0046.000000T0000Z-160606T0100Z/
BRUNSWICK VA-
826 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRUNSWICK COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN NORTH CAROLINA...AND SOUTHEASTERN VIRGINIA.

LAT...LON 3671 7766 3671 7765 3681 7766 3688 7765
      3687 7764 3689 7763 3688 7762 3700 7739
      3655 7719 3654 7745 3655 7767
TIME...MOT...LOC 0025Z 257DEG 43KT 3684 7744 3679 7738 3670 7739 

$$

VAC081-175-183-595-060100-
/O.CON.KAKQ.SV.W.0046.000000T0000Z-160606T0100Z/
GREENSVILLE VA-SOUTHAMPTON VA-SUSSEX VA-CITY OF EMPORIA VA-
826 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR GREENSVILLE...SOUTHWESTERN SOUTHAMPTON...AND SOUTHWESTERN SUSSEX
COUNTIES AND THE CITY OF EMPORIA...

AT 825 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JARRATT TO 10 MILES SOUTHWEST OF SUSSEX TO NEAR
GREEN PLAIN...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
GREENSVILLE...SOUTHWESTERN SOUTHAMPTON...AND SOUTHWESTERN SUSSEX
COUNTIES AND THE CITY OF EMPORIA...INCLUDING THE FOLLOWING LOCATIONS:
TURNERS CROSSROADS...LITTLE TEXAS...LANES CORNER...DREWRYVILLE...
GRIZZARD...FIELDS CROSSROADS...DURAND...EMPORIA RESERVOIR...BRANCHVILLE
AND HUSKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT...7 5 7...8 9 9...2 4 1 5.

&&

LAT...LON 3671 7766 3671 7765 3681 7766 3688 7765
      3687 7764 3689 7763 3688 7762 3700 7739
      3655 7719 3654 7745 3655 7767
TIME...MOT...LOC 0025Z 257DEG 43KT 3684 7744 3679 7738 3670 7739 

HAIL...<.75IN
WIND...60MPH
 
$$

05
011 
WWUS51 KAKQ 060045
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
845 PM EDT SUN JUN 5 2016

VAC081-175-183-595-060054-
/O.CAN.KAKQ.SV.W.0046.000000T0000Z-160606T0100Z/
GREENSVILLE VA-SOUTHAMPTON VA-SUSSEX VA-CITY OF EMPORIA VA-
845 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR GREENSVILLE...SOUTHWESTERN
SOUTHAMPTON...AND SOUTHWESTERN SUSSEX COUNTIES AND THE CITY OF
EMPORIA IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN NORTH CAROLINA...AND SOUTHEASTERN VIRGINIA.

LAT...LON 3671 7766 3671 7765 3681 7766 3688 7765
      3687 7764 3689 7763 3688 7762 3700 7739
      3655 7719 3654 7745 3655 7767
TIME...MOT...LOC 0036Z 256DEG 57KT 3688 7722 3683 7716 3674 7717 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:49 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 5, 7:49 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
749 PM EDT SUN JUN 5 2016

.SYNOPSIS...
A cold front will will cross the area tonight. Weak high pressure
builds in from the northwest Monday as the front stalls over the
Carolinas. Low pressure will lift northeast from the Gulf coast
region Monday night and pass off the Carolina coast on Tuesday. High
pressure builds in from from the Midwest Tuesday night through
Thursday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The current surface analysis places a pre-frontal trough
to the lee of the Blue Ridge, with low pressure centered n of Lake
Huron and a cold front extending back through the Ohio Valley. This
is associated with a trough lifting ne through the Great Lakes
region. The local area is fully within the warm sector, with a
breezy sw wind and temperatures in the mid/upper 80s. Ample low-
level moisture is present as dewpoints remain in the low 70s. The
SPC mesoanalysis depicts MLCAPE values averaging 1500-2500 J/kg
across the area with effective shear values of 30-40kt encroaching
on the nw Piedmont counties. MLCAPE values are expected to remain
steady for the next few hours and then diminish slightly in the
evening. Meanwhile, effective shear is progged to increase to 40-
50kt across the area over the next 3-6hr. Tstms are expected to
increase in coverage and intensity over the next few hours
eventually morphing into a line due to a deep layer unidirectional
wind field, hence damaging wind gusts will be the main threat
through the late aftn/evening hours. Initially hail could be a
threat, but this should diminish as the cells become linear.
Tornadoes are not very likely, but there is a low chc 2-5% across
the ern portion of the area where hodographs depict some low-level
turning.

A nearly 100kt jet is expected to emerge from the base of the
approaching trough later this aftn and especially this evening
enhancing synoptic scale lift. This will also cause the front to
slow down allowing PoPs to linger (60-70%) across se VA/ne NC
through the late evening and overnight hours. Any tstms will produce
locally heavy rain. However, in general showers/tstms should have
enough motion to limit any flooding potential. There are a few
locations where FFG values are much lower so there is a localized
flooding potential. Otherwise, warm and humid tonight with lows
ranging from the mid 60s nw to the low 70s se.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
An upper level trough will be situated in vicinity of
the Great Lakes Monday, with an upper ridge over the Bahamas. At the
surface, low pressure (presently TD three) is expected to lift into
the ne Gulf of Mexico, with the former cold front near the Carolina
coast. A ~120kt upper jet is expected to be situated over the Mid-
Atlantic region, and this will allow tropical moisture to stream
newd ahead of the low. This should result in partly sunny to mostly
cloudy conditions across srn VA/ne NC. Dry and stable conditions
should prevail Monday morning. However, there is some instability
across the se by Monday aftn, so 30-40% PoPs have been forecast for
ne NC, with a ~20% PoP for far srn VA. Weak high pressure building
in from the nw will result in drier and partly to mostly sunny
conditions across the n.

The system will continue to lift newd Monday night. The 05/12z NAM
and 05/00z ECMWF suggest the potential for some high-end chc PoPs
for far se VA/ne NC later Monday night, with some likely PoPs
immediately adjacent to the Albemarle Sound. The 05/12z GFS spreads
moisture much farther n and this is considered an outlier at this
time. There is minimal caa in the wake of the initial cold front and
850mb temperatures quickly recover to ~16C Monday aftn, so this
should easily support highs in the upper 80s Monday aftn away from
the coast. Lows Monday night drop into the low/mid 60s nw, to the
low 70s se.

The srn stream mid-level trough pushes offshore Tuesday morning as a
vigorous nrn stream trough dives sewd through the Great Lakes. 40-
60% PoPs continue for far se VA/ne NC during the morning before
tapering off during the aftn. A 20% PoP will be maintained for the
nw counties due with shortwave energy approaching from the nw. 850mb
temperatures of 14-16C will once again result in highs in the upper
80s away from the coast, although more cloud cover to the se could
hold highs in the mid 80s.

The nrn stream trough digs through the area Tuesday night with a
secondary trough following Wednesday. An associated strong cold
front will usher in a cooler/drier airmass. Lows Tuesday night drop
into the upper 50s nw to the low/mid 60s se. 850mb temperatures
actually drop to ~8C across the n Wednesday and 10-12C across the s.
Therefore, highs may only be in the mid 70s across the n and near
80s across far srn VA/interior ne NC under a partly to mostly sunny
sky.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
With an upper level ridge building over the nation's mid section...a
northwest flow will prevail over the Mid Atlantic States. Following
the strong cold frontal passage early Wednesday high pressure builds
into the Mid Atlantic States through Thursday and settles over
the area Friday. The high moves off the coast by the weekend. A
weak back door cold front is expected to move south into the far
northern portions for the weekend.

Dry weather is expected through Friday. There will be 20 to 30
percent POPS for showers and thunderstorms during the weekend.

High temperatures will be quite pleasant on Thursday with readings
in the mid 70s near the coast and upper 70s to near 80 well
inland. Readings warm slightly into the upper 70s to lower 80s
Friday. A weak back door cold front pushes south into northern
portions of the area by Saturday and then becoming stationary.
Most of the CWA warm somewhat during the weekend with highs in the
mid to upper 80s and near 80 at the coast but hold in the from
near 80 to the lower 80s on the lower Eastern Shore and the
Northern Neck.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
showers and tstms ahead of a cold front are moving ewd/enewd
across the area early this evening. showers/tstms will move across
KPHF/KORF/KECG through the 03Z-04Z time frame, but exit KSBY
around 02z. KRIC looks to remain dry with VFR conditions through
the 00Z TAF period. All terminals except KECG looks to be VFR
after 04Z as deeper moisture moves off the coast.

The cold front moves through during the predawn hours Monday and
stalls over eastern NC Monday. There will be a chance of rain
Monday at KECG although for now have pcpn ending there at 13z. To
the north...drier air filters in and pcpn ends somewhat sooner.

OUTLOOK...With the front stalled over North Carolina low level
moisture and periods of light rain are forecast into Tuesday across
northeast North Carolina and into far southeast Virginia. VFR and
dry conditions are indicated across central Virginia and lower
Maryland Eastern Shore. A stronger cold front is expected Tuesday
night with a more pronounced push of drier air behind it.

&&

.MARINE...
SCA headlines are now in place for the Bay, rivers, and coastal
waters north of Cape Charles Light.  Latest obs over the water
indicate increasing southwest winds this afternoon ahead of an
approaching cold front, with speeds 15 to 20 knots a few gusts of 25
knots in the lower Chesapeake Bay. Seas around 2 feet and waves 1-2
feet. Gradient ramps up this evening as the front slowly approaches,
maintaining 15 to 25 knots over the waters. Seas build to 3 to 5 feet
north of Cape Charles Light and waves build to 2 to 3 feet. A line
of showers and thunderstorms is expected to cross the waters this
evening. Strong wind gusts being the main threat. The front pushes
across the waters early Monday morning with flow becoming westerly
at or below 10 knots. Sub-SCA conditions are expected over the
waters by mid morning. The front then stalls in the vicinity of the
southern waters through Tuesday as now TD3 lifts along the southeast
Coast. Flow becomes northwest 10-15 kt Tuesday night. Northwest
winds persist Weds as the low pushes farther offshore and high
pressure builds over the Midwest. SCA conditions are possible
Wednesday night as a good push of CAA (for June) reaches the waters.
Northwest flow will persist over the waters through Thursday as the
high is slow to build eastward.

&&

.TIDES/COASTAL FLOODING...
Southerly flow this afternoon and evening will push tidal anomalies
to around +1 ft during high tide tonight in the middle to upper Bay.
Minor tidal flooding is forecast. Headlines will likely be issued by
late afternoon. Tidal anomalies subside Monday.

&&

.EQUIPMENT...
DOX radar will likely remain offline through early this week
until ordered parts arrive.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 2 AM to 7 AM EDT Monday for
     MDZ021>023.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 AM EDT Monday for ANZ635>638.
     Small Craft Advisory until 4 AM EDT Monday for ANZ630>632-634.
     Small Craft Advisory until 6 AM EDT Monday for ANZ650-652-654.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...SAM
AVIATION...LSA/WRS
MARINE...SAM
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 5, 4:07 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT SUN JUN 5 2016

MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-062015-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON-HERTFORD-GATES-
PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
407 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ021>023-062015-
DORCHESTER-WICOMICO-SOMERSET-
407 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MINNICK

In the hours before

Special weather statement, Jun 5, 6:47 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
647 PM EDT SUN JUN 5 2016

VAZ065-052330-
MECKLENBURG-
647 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MECKLENBURG COUNTY...

AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIRGILINA...
MOVING EAST AT 45 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BUFFALO SPRINGS...NELSON...BUFFALO JUNCTION...SPANISH
GROVE...SKIPWITH...FINCHLEY...RICHARDSON AND JOHN H KERR RESERVOIR.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR KERR RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE
THAN 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO A
SAFE SHELTER. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3658 7873 3658 7872 3664 7871 3667 7870
      3668 7870 3669 7868 3669 7865 3664 7858
      3664 7856 3670 7865 3677 7859 3682 7849
      3654 7841 3654 7873 3656 7874
TIME...MOT...LOC 2247Z 256DEG 40KT 3653 7883

05
Special weather statement, Jun 5, 7:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT SUN JUN 5 2016

VAZ079-087-088-092-052345-
BRUNSWICK-SUSSEX-GREENSVILLE-SOUTHAMPTON-
700 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENSVILLE...
SOUTHEASTERN BRUNSWICK...SOUTHWESTERN SOUTHAMPTON...AND SOUTHWESTERN
SUSSEX COUNTIES AND THE CITY OF EMPORIA...

AT 658 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAWRENCEVILLE...
MOVING EAST AT 45 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMPORIA...LAWRENCEVILLE...PURDY...JARRATT...RADIUM...GREEN PLAIN...LANES
CORNER...EDGERTON...GRIZZARD...FIELDS CROSSROADS...DURAND...EMPORIA
RESERVOIR...ANTE...HUSKE...MASON...CALLAVILLE...SLAGLES LAKE...COWIE
CORNER...BUFFORD CROSSROADS AND ADAMS GROVE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3697 7743 3664 7730 3662 7785 3676 7787
TIME...MOT...LOC 2258Z 255DEG 38KT 3671 7777

05
Special weather statement, Jun 5, 7:11 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 PM EDT SUN JUN 5 2016

MDZ023>025-060000-
MARYLAND BEACHES-INLAND WORCESTER-SOMERSET-
711 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WORCESTER AND
NORTHEASTERN SOMERSET COUNTIES...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR UNIVERSITY OF
MARYLAND EASTERN SHORE...MOVING EAST AT 45 MPH.

WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SNOW HILL AROUND 725 PM EDT.
  NEWARK AROUND 735 PM EDT.
  BERLIN AND OCEAN PINES AROUND 745 PM EDT.
  OCEAN CITY AND CAPE ISLE OF WIGHT AROUND 750 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OCEAN CITY
MUNICIPALITY...WHITON...WEST OCEAN CITY...WHITESBURG...IRONSHIRE...
LONGRIDGE AND CEDARTOWN.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3821 7511 3813 7564 3822 7569 3829 7548
      3829 7537 3832 7536 3833 7533 3842 7505
TIME...MOT...LOC 2311Z 249DEG 41KT 3819 7562

WRS
Special weather statement, Jun 5, 7:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT SUN JUN 5 2016

VAZ088-089-092-093-060015-
SUSSEX-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
736 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SURRY...WEST
CENTRAL ISLE OF WIGHT...CENTRAL SOUTHAMPTON AND SUSSEX COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
SUSSEX...OR 14 MILES EAST OF PURDY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  SUSSEX AROUND 745 PM EDT.
  HOMEVILLE AROUND 755 PM EDT.
  WAKEFIELD AROUND 810 PM EDT.
  IVOR...DENDRON AND ZUNI AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRIZZARD...NEWVILLE...
SEBRELL...VICKSVILLE...HILDA...BURDETTE...WORRELL...LUMBERTON...CARSLEY AND
JOYNER.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3669 7745 3671 7743 3672 7746 3677 7748
      3686 7746 3686 7748 3685 7750 3685 7752
      3688 7753 3714 7695 3679 7676 3666 7744
TIME...MOT...LOC 2336Z 249DEG 33KT 3682 7733

MINNICK
Special weather statement, Jun 5, 7:45 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT SUN JUN 5 2016

NCZ012-VAZ065-079-087-060030-
NORTHAMPTON-BRUNSWICK-MECKLENBURG-GREENSVILLE-
745 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHAMPTON...
SOUTHWESTERN GREENSVILLE...SOUTHEASTERN MECKLENBURG AND BRUNSWICK
COUNTIES...

AT 744 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EBONY...OR NEAR
BRODNAX...MOVING EAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...SOUTH HILL...LAWRENCEVILLE...BRODNAX...BRUNSWICK...
GASTON...LA CROSSE...GASBURG...BARLEY...EBONY...EDGERTON...ANTE...BOWENS
CORNER...SLATES CORNER...TRIPLET...FORKSVILLE...WHITE PLAINS...
MEREDITHVILLE...VULTARE AND BRACEY.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3673 7822 3678 7806 3678 7803 3680 7803
      3690 7771 3647 7761 3649 7771 3648 7777
      3650 7782 3651 7786 3650 7787 3651 7789
      3651 7790 3654 7790 3654 7816
TIME...MOT...LOC 2344Z 259DEG 33KT 3662 7806

05
Local storm report, Jun 5, 7:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND STINGRAY POINT          37.55N  76.25W
06/05/2016  M39 MPH          ANZ631             VA   BUOY

            33.6 KNOT GUST AT STINGRAY POINT CBIBS BUOY.

0724 PM     TSTM WND DMG     1 ESE NEWMANS           36.63N  78.36W
06/05/2016                   MECKLENBURG        VA   911 CALL CENTER

            TREE DOWN ON REDLAWN ROAD.

0724 PM     TSTM WND DMG     RICHARDSON              36.56N  78.45W
06/05/2016                   MECKLENBURG        VA   911 CALL CENTER

            TREE DOWN ON IVY HILL ROAD.

&&

EVENT NUMBER AKQ1600630 AKQ1600631 AKQ1600632

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:12 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin, City of Newport News, City of Portsmouth, City of Suffolk48 min
Jun 5, 8:22 PM EDTSpecial Marine WarningAKQ53 min
Jun 5, 8:23 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 2 more37 min
Jun 5, 8:47 PM EDTSpecial Weather StatementAKQCity of Virginia Beach13 min
Jun 5, 8:53 PM EDTSpecial Marine WarningAKQ52 min
Jun 5, 8:54 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach51 min
Jun 5, 9:08 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk52 min
Jun 5, 9:30 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach3 hr
Jun 5, 9:43 PM EDTSpecial Marine WarningAKQ47 min
Jun 5, 9:49 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach41 min
Jun 5, 10:23 PM EDTSpecial Weather StatementAKQAccomack52 min
Jun 5, 10:27 PM EDTSpecial Marine WarningAKQ63 min
Jun 6, 2:04 AM EDTSpecial Weather StatementAKQBrunswick, Greensville, Mecklenburg, City of Emporia56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.